MAUDE Adverse Event Report: COOK INC SLIP-CATH BEACON TIP HYDROPHILIC ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC SLIP-CATH BEACON TIP HYDROPHILIC ANGIOGRAPHIC CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number N/A
Medical Device Problem Codes Migration or Expulsion of Device (1395); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/13/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The reported event is currently under investigation.
 
Event or Problem Description
It was reported, that during a toce procedure, upon pushing the cook angiographic catheter to the entry of the hepatic artery, the tip separated, traveled to aorta.The cardiovascular doctor and on duty doctor intervened using a pfm snare to retrieve the tip.However due to the high flow of the aorta, the snare was pushed upward of the flow.The retrieval procedure for the tip, took hours to complete.The approximate amount of time was not provided.The tip was removed, no fragments remained within the patient.No additional information has been received.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, device history record, instructions for use (ifu), trends, and quality control of the device was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The device is shipped with an instruction for use (ifu) that describes the intended use; specific items are addressed such as: precautions: "store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, no product returned and the results of our investigation the most likely root cause may be related to the manufacturing process.Measures are being conducted internally to address this failure mode.We will continue to monitor for similar complaints.

Brand Name
SLIP-CATH BEACON TIP HYDROPHILIC ANGIOGRAPHIC CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6294459
Report Number1820334-2017-00222
Device Sequence Number30824
Product Code DQO
UDI-Device Identifier00827002119925
UDI-Public(01)00827002119925(17)180626(10)NS5963200
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K122937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSCBR5.0-38-100-P-NS-SIM2
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/01/2017
Supplement Report FDA Received Date05/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2610/2623-2016
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR